MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES HYSTEROFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Codes Device Reprocessing Problem (1091); Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the investigation, olympus followed up with the user facility to obtain additional information/clarification on the reported event but with no results.The original equipment manufacturer (oem), performed a device history record review and no abnormalities were noted.The actual product was manufactured on january 10, 2019.A review of the service records show the scope was purchased on (b)(6) 2019 and was last serviced via repair on (b)(6) 2020.No device was returned to the oem and insufficient information was provided; therefore, the oem was unable to investigate the cause leading to the occurrence of this incident.The instructions for user provides the following information: chapter 3 preparation and inspection before each case, prepare and inspect this instrument as instructed below.Inspect other equipment used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument, see chapter 9, ¿troubleshooting¿.If the irregularity is still suspected after consulting chapter 9,contact olympus.Damage or irregularity may compromise patient or user safety and may result in more-severe equipment damage.This instrument was not disinfected or sterilized before shipment.Before using this instrument for the first time,reprocess it according to the instructions in chapter 5,¿reprocessing: general policy¿ through chapter 7,¿cleaning, disinfection and sterilization procedures.
 
Event or Problem Description
The service center was informed that during reprocessing, tiny specks are showing up on the lens of the scope and foreign material is falling off from the channel.There was a small leak observed during an air leak test.No patient injury or harm was reported.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10766548
Report Number8010047-2020-08358
Device Sequence Number3358736
Product Code HIH
UDI-Device Identifier04953170411571
UDI-Public04953170411571
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberHYF-XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1